Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hyun-Joo Park 2 Articles
A Case of Rhabdomyolysis after Alprazolam Overdose
Sung-Ho Ki, Hyun-Joo Park, Woong-Gil Choi, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2004;2(2):151-153.   Published online December 31, 2004
  • 68 View
  • 0 Download
AbstractAbstract PDF
Causes of rhabdomyolysis can be divided into traumatic and nontraumatic, Among the nontraumatic rhabdomyolysis, it is known that ingestion of drugs is one of the common causes. However, there have been few reports that benzodiazepine overdose causes rhabdomyolysis, moreover there was no report about rhabdomyolysis after alprazolam overdose. We experienced a case of rhabdomyolysis after alprazolam overdose. A 51-year-old woman was brought to the emergency room 11 hours after ingestion of 30 tablets (15 mg) of alprazolam in a suicidal attempt. On admission she was comatose and her CK level was 8,290 lUlL. The CK level increased up to 25,598 IU/L 10 hours after admission, but she became alert on the third day. Subsequently the CK level decreased gradually with supportive care without renal impairment and she discharged from the hospital on the $10^{th}$ day. Although a pressure effect on the dependent portion of the body due to mental alteration before admission might have caused the rhabdomyolysis, the alprazolam, per se, cannat be ruled out for the cause.
A Case of Serious Caustic Injury after Ingestion of Hydrochloric Acid
Hyun-Joo Park, Hyeon-Gyu Yi, Pum-Soo Kim, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2004;2(1):58-62.   Published online June 30, 2004
  • 65 View
  • 0 Download
AbstractAbstract PDF
Acid ingestion can cause not only caustic injury on esophagus and stomach but also fatal outcome through systemic complications. We report the case of a patient who died early after severe caustic injury with strong acid. A 38-year-old man who ingested about 400ml of hydrochloric acid of unknown concentration was transferred to our hospital from a private clinic, in which he was managed with gastric irrigation through a nasogastric tube. He was complaining dyspnea and abdominal pain. Physical examination demonstrated tenderness and rebound tenderness on epigastric region. Severe metabolic acidosis and leukocytosis were noted. Radiological findings suggested perforation of gastrointestinal tract, although the physical signs were not typical. Endoscopy revealed caustic injuries of grade I on esophagus and of grade Ⅲ on stomach, which indicate more severe injury on the stomach than on the esophagus. Exploratory surgery was recommended but unfortunately not permitted by his family. Despite intensive measures, his vital signs deteriorated rapidly and he died 50 hours after the ingestion.

JKSCT : Journal of The Korean Society of Clinical Toxicology